Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at May 7, 2010, 6:52 PM EDT for Defiance County, Henry County, Putnam County, Ohio. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2010, 6:52 PM EDT (22:52 UTC)
- Expired
- May 7, 2010, 7:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 130 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:58 PM EDT | HAIL 0.88 | 3 Nw Hamler, OH | NICKLE SIZED HAIL. |
| May 7, 6:58 PM EDT | HAIL 2.5 | 3 S Holgate, OH | ALSO ESTIMATED WIND GUSTS UP TO 75 MPH. |
| May 7, 7:12 PM EDT | TSTM WND DMG | 4 Nne Belmore, OH | 1 MILE EAST OF DESHLER. TREES DOWN ACROSS CSX TRACKS NEAR COUNTY ROAD 2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:30 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WFUS53 KIWX 072252
TORIWX
OHC039-069-137-072315-
/O.NEW.KIWX.TO.W.0003.100507T2252Z-100507T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT FRI MAY 7 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
SOUTHERN HENRY COUNTY IN NORTHWEST OHIO...
NORTHERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 715 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. 6 MILES NORTH OF
CONTINENTAL...OR 8 MILES SOUTHEAST OF DEFIANCE...AND MOVING EAST AT
75 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLGATE...DESHLER...PLEASANT BEND...NEW BAVARIA...ELERY...
PRENTISS...GALLUP...HAMLER AND BELMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH..
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4115 8387 4112 8433 4116 8434 4120 8433
4121 8435 4123 8435 4136 8387
TIME...MOT...LOC 2252Z 256DEG 64KT 4119 8423
$$2 follow-up statements
790 WWUS53 KIWX 072304 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 704 PM EDT FRI MAY 7 2010 OHC039-072313- /O.CAN.KIWX.TO.W.0003.000000T0000Z-100507T2315Z/ DEFIANCE OH- 704 PM EDT FRI MAY 7 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN DEFIANCE COUNTY IS CANCELLED... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4115 8387 4113 8412 4127 8419 4136 8387 TIME...MOT...LOC 2303Z 256DEG 64KT 4124 8398 $$ OHC069-137-072315- /O.CON.KIWX.TO.W.0003.000000T0000Z-100507T2315Z/ PUTNAM OH-HENRY OH- 704 PM EDT FRI MAY 7 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHERN HENRY AND NORTHEASTERN PUTNAM COUNTIES... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO AT ANY TIME ALONG WITH TENNIS BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS SEVERE STORM WAS LOCATED NEAR HOLGATE...OR ABOUT 13 MILES SOUTH OF NAPOLEON...AND MOVING EAST AT 75 MPH. LOCATIONS IMPACTED INCLUDE... DESHLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. && LAT...LON 4115 8387 4113 8412 4127 8419 4136 8387 TIME...MOT...LOC 2303Z 256DEG 64KT 4124 8398 $$
262 WWUS53 KIWX 072312 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EDT FRI MAY 7 2010 OHC069-137-072322- /O.EXP.KIWX.TO.W.0003.000000T0000Z-100507T2315Z/ PUTNAM OH-HENRY OH- 712 PM EDT FRI MAY 7 2010 ...THE TORNADO WARNING FOR SOUTHERN HENRY AND NORTHEASTERN PUTNAM COUNTIES WILL EXPIRE AT 715 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE AREA. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM EDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4115 8387 4113 8412 4127 8419 4136 8387 TIME...MOT...LOC 2312Z 256DEG 64KT 4128 8377 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 7, 3:39 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 7, 3:39 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT FRI MAY 7 2010
.NEAR TERM/MESOANALYSIS
WARM FRONTAL BOUNDARY LOCATED MIDWAY THROUGH THE CWA AND PARTIALLY
VISIBLE ON 88D THROUGH WHITLEY AND ALLEN COUNTIES WHILE SFC LOW
PRESSURE JUST MOVING ACROSS IL-IN STATE LINE NEAR WHITE COUNTY.
CONVECTION HAS BEGUN ACROSS WESTERN AREAS AS WEAK MID LEVEL
COOLING MOVES IN HOWEVER STRONGER STORMS ARE STILL
EXPECTED TO FIRE NEAR THE WARM FRONTAL BOUNDARY IN THE NEXT COUPLE
OF HOURS AS EML CAP ERODES AND STRONG MID LEVEL JET NOSES EAST.
MOISTURE RETURN HAS BEEN SUFFICIENT ALONG AND SOUTH OF THE BOUNDARY AND
WITH ENVIRONMENT STILL HOLDING 40-50 KNOTS OF STRONGLY SHEARED
MEAN FLOW INITIAL DEVELOPMENT SHOULD SUPPORT DISCRETE SUPERCELLS
BEFORE EVENTUALLY EVOLVING INTO AN MCS. GREATEST POTENTIAL FOR
TORNADOES WILL BE WITHIN STORMS THAT INTERACT WITH THE FRONTAL
ZONE WHICH CONTINUES TO DRIFT SLOWLY NORTH. NEW WW ISSUED BY SPC
COVERS THE PRIMARY WINDOW FOR SEVERE WEATHER THROUGH 03Z.
&&
.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...
BY THIS EVENING STRONG AND/OR SEVERE STORMS SHOULD STILL BE ONGOING
OVER THE EASTERN PORTION OF THE CWA. AS SFC LOW CONTINUES TO MOVE
ENE AND BL BECOMES MORE STABLE AFTER SUNSET A WEAKENING TREND WILL
BEGIN FOR ANY CONVECTION THAT REMAINS AHEAD OF THE ADVANCING COLD
FRONT...WHICH FINALLY CLEARS THE AREA BY 06Z BRINGING AN END TO ANY
LINGERING CONVECTION.
IN THE SYSTEMS WAKE MUCH COLDER AIR STREAMS INTO THE CWA CARRIED BY
BRISK 40 KNOT WINDS AT H925 RESULTING IN TEMPS ALOFT FALLING TO -4C
AT H85 BY MIDDAY SATURDAY. THE RESULT WILL BE A RAW DAY FOR EARLY
MAY WITH HIGHS STRUGGLING TO ESCAPE THE 40S NORTH...AND INTO THE LOW
50S SOUTH...FURTHER EXACERBATED BY W-NW WINDS OF 20-25 MPH GUSTING
INTO THE 30S. WITH BROAD CYCLONIC FLOW ALOFT AROUND MID/UPPER LEVEL
WAVE TRANSITING THE EASTERN GREAT LAKES...AND LLEVEL WINDS OFF THE
LAKE WITH MID LAKE DELTA T/S NEAR 10C AND NEARSHORE
15-17C...CLOUDINESS IS CERTAIN ALONG WITH CHANCE OF SHOWERS
DOWNSTREAM WHERE ANY BREAKS IN LOW STRATUS ALLOW CONVECTIVE BURSTS
AND THUS ADDED LOW POPS DOWNWIND FOR SATURDAY AFTERNOON.
SATURDAY NIGHT APPEARS QUITE COLD AS SFC RIDGING CENTERED OVER MO
TAKES HOLD. GUIDANCE TEMPS ARE IN THE LOW 30S WHICH APPEARS
REASONABLE GIVEN EXPECTED DEWPTS NEAR 30 AND EXPECTED DECOUPLING
FROM LIGHT GRADIENT FLOW ALOFT. STAYED NEAR A MET/PERSISTENCE BLEND
WHICH MAKES A FROST ADVISORY LOOK LIKELY BUT WILL DEFER TO NIGHT
SHIFT WITH ONGOING WEATHER CONCERNS THIS AFTERNOON.
&&
.LONG TERM...
SFC RIDGING WILL BE SLOW TO EXIT THE AREA STARTING THE PD ON SUN.
HWVR INSOLATION WILL AIDE IN MODERATING UNSEASONABLY COLD AIRMASS.
DECOUPLING ALG W/CLR SKIES AND LIGHT WINDS WITHIN RIDGE AXIS WILL
AGAIN FVR FROST DVLPMNT LATE SUN NIGHT AND HAVE ADDED GRID MENTION
ACRS THE N HALF.
OTHERWISE SFC RIDGE WILL CONT EWD MON IN RESPONSE TO RENEWED WRN
TROUGHING AND SUBSEQUENT DOWNSTREAM MID LVL RIDGING. BLDG THERMAL
RIDGE AND DEEPENING SWRLY FLW WILL YIELD TEMPS AOA NORMAL BEGINNING
TUE AND LASTING THROUGH THE END OF NXT WEEK IN LINE W/FVRD ECMWF
PROGS. PRIMARY UNCERTAINTY LIES W/PLACEMENT OF ACTIVE W-E FNTL BNDRY
DOWNSTREAM OF WRN TROUGH AND EPISODIC SW/S EJECTING EWD OUT OF MEAN
TROUGH. CERTAINLY CONVN WILL AUGMENT POSITION/INTENSITY OF SFC BNDRY
BUT DO NOT SEE ANY COMPELLING REASON TO DETRACT FM CURRENT MENTION
OF EXTENDED PD OF POPS W/MOST SIG MODEL CONSENSUS AT THIS POINT MON
NIGHT TUE AND AGAIN WED NIGHT/THU AND HAVE ADDED ADDNL POP DETAIL LT
MON NIGHT AS A START. REMAINDER GOOD AS IS FOR NOW UNTIL A BTR MODEL
CONSENSUS DVLPS.
&&
.AVIATION...
SFC LOW PRESSURE LOCATED IN CENTRAL ILLINOIS WILL CONTINUE TO
PROGRESS NE TO NEAR KSBN BY 21Z. WARM FRONT HAS PUSHED NORTH TO
NEAR KFWA AND WILL BRING WINDS AROUND TO SW SOON AFTER PASSAGE IN
THE 18Z-19Z WINDOW...WINDS BECOMING GUSTY TO 25 KNOTS. STORMS
EXPECTED TO DEVELOP IN DESTABILIZING ENVIRONMENT ALONG AND SOUTH
OF THE WARM FRONT...AND NEAR THE SFC LOW TRACK...BRINGING A WINDOW
FOR POSSIBLE TSRA TO BOTH TERMINALS THIS AFTERNOON. COLD FRONT PASSES LATE
VEERING WINDS TO WEST-NORTHWEST 15-20MPG GUSTING 25MPH THROUGH END
OF TAF PD. SKIES TO BECOME BKN-OVC WITH GRADUALLY LOWERING CIG AT
KSBN AS CLOUD DECK ENTERING INDIANA CONTINUES OVERHEAD...AND CIGS
WILL LOWER TO MVFR BY MORNING AS COLD AIR ADVECTION BENEATH
CYCLONIC FLOW AROUND MID LEVEL WAVE CONTINUES INTO MIDDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 PM THIS EVENING TO MIDNIGHT EDT SATURDAY
NIGHT FOR LMZ043-046.
&&
NEAR TERM/MESO...LUD
SHORT TERM...LUD
LONG TERM...T
AVIATION...LUDHazardous weather outlook, May 7, 4:19 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EDT FRI MAY 7 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-082030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 419 PM EDT FRI MAY 7 2010 /319 PM CDT FRI MAY 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11PM EDT/10PM CDT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST IS LIKELY OVER MUCH OF THE AREA LATE SATURDAY NIGHT AND AGAIN LATE SUNDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-082030- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 419 PM EDT FRI MAY 7 2010 /319 PM CDT FRI MAY 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST IS LIKELY OVER MUCH OF THE AREA LATE SATURDAY NIGHT AND AGAIN LATE SUNDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-082030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TODAY. SEVERE STORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON WITH LARGE HAIL THE GREATEST RISK. WIND GUSTS TO 45 KNOTS ARE ALSO POSSIBLE WITH LOCALLY HIGHER WAVES IN AND NEAR STRONG STORMS. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THIS EVENING IN WAKE OF THE STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SATURDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 7, 6:25 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL WOODBURN 41.13N 84.85W
05/07/2010 M0.25 INCH ALLEN IN AMATEUR RADIO
HAIL LASTED 4 MINUTES.
&&
EVENT NUMBER IWX1000490
MCSLocal storm report, May 7, 6:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 NW CECIL 41.24N 84.63W
05/07/2010 E0.70 INCH PAULDING OH LAW ENFORCEMENT
DIME SIZED HAIL.
&&
EVENT NUMBER IWX1000491
ARNOTTLocal storm report, May 7, 6:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 ENE JONESVILLE 42.02N 84.55W
05/07/2010 M0.25 INCH HILLSDALE MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1000492
MCSSpecial weather statement, May 7, 6:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT FRI MAY 7 2010
INZ006>008-MIZ080-081-072300-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-NOBLE IN-STEUBEN IN-
636 PM EDT FRI MAY 7 2010
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAGRANGE...MOVING EAST AT 60 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ANGOLA...
FREMONT...
MONGO...BRUSHY PRAIRIE AND BRIGHTON...
LAKE GAUGE...FLINT AND ORLAND...
NEVADA MILLS...LAKE JAMES AND CROOKED LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4192 8477 4171 8466 4170 8471 4170 8479
4168 8480 4150 8548 4167 8557
TIME...MOT...LOC 2236Z 249DEG 54KT 4162 8540Local storm report, May 7, 6:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 S ANTWERP 41.14N 84.74W
05/07/2010 PAULDING OH TRAINED SPOTTER
TREE SNAPPED IN HALF POWER OUT ROOF SHINGLES BLOW OFF
&&
EVENT NUMBER IWX1000493
LUDLocal storm report, May 7, 6:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG DEFIANCE 41.28N 84.36W
05/07/2010 DEFIANCE OH EMERGENCY MNGR
SEVERAL TREES DOWNED.
&&
EVENT NUMBER IWX1000494
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:48 AM EDT | Special Weather Statement | IWX | Defiance, Paulding | 27 min |
| May 7, 7:50 AM EDT | Special Weather Statement | IWX | Van Wert | 25 min |
| May 7, 11:37 AM EDT | Special Weather Statement | IWX | Fulton | 23 min |
| May 7, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 44 min |
| May 7, 6:23 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 52 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.